MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-VSD-MUSC-018
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Hemolysis (1886); Renal Failure (2041); Hemolytic Anemia (2279)
Date of Event 11/11/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, an 18mm amplatzer muscular vsd occluder was implanted.After implant, the patient presented with hemolysis, worsening renal function, and anemia.On (b)(6) 2018, the device was explanted, and following explant, the patient's hemolysis resolved.The patient is reported to be stable.The physician suspected the event was due to the implanted device as the hemolysis was clinically apparent roughly 2 days following occluder implant.The anemia was a marker of hemolytic activity progression until explant of device.After the device was explanted, the patient stabilized and indicators of hemolysis resolved.The patient did not a history of hemolysis, renal failure or anemia and baseline parameters at admission were normal.
 
Additional Manufacturer Narrative
An event of renal failure and hemolysis was reported.The braiding of the occluder was bent and folded in on itself when received at abbott.How or when this damage occurred remains unknown; however it was consistent with damage incurred at explant.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported event remains unknown.However, if the device was implanted in a damaged state, there would be an increased risk of hemolysis due to the condition of the device.

Brand Name
AMPLATZER MUSCULAR VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key8177070
Report Number2135147-2018-00239
Device Sequence Number2179157
Product Code MLV
UDI-Device Identifier00811806011851
UDI-Public00811806011851
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number9-VSD-MUSC-018
Device Catalogue Number9-VSD-MUSC-018
Device Lot Number5899224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/22/2018
Supplement Date Received by Manufacturer01/08/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;